Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 10, NWS Tucson, AZ

May 1, 2013

NWS Tucson, AZ issued this red flag warning at May 1, 2013, 3:51 AM MST. It took effect at May 2, 2013, 2:00 PM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2013, 3:51 AM MST (10:51 UTC)
In effect from
May 2, 2013, 2:00 PM MST
Expired
May 3, 2013, 2:00 PM MST
In force
24 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS85 KTWC 011051
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
351 AM MST WED MAY 1 2013

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY INTO FRIDAY
ACROSS PORTIONS OF SOUTHEAST ARIZONA...

.DRY AND GUSTY EAST WINDS ARE EXPECTED TO DEVELOP
THURSDAY...CONTINUE THROUGH THURSDAY NIGHT THEN DIMINISH EARLY
FRIDAY AFTERNOON. THE STRONGEST WINDS WILL GENERALLY BE OVER AREAS
NEAR THE NEW MEXICO BORDER THURSDAY AND WILL THEN SPREAD TO AREAS
FURTHER WEST THURSDAY NIGHT INTO FRIDAY. THE STRONG GUSTY EAST
WINDS ARE EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT WITH POOR TO
VERY POOR HUMIDITY RECOVERIES WITH AREAS OF RED FLAG CONDITIONS
OCCURRING WELL INTO THE EVENING. THERE IS THE POTENTIAL FOR LOCAL
AREAS TO REMAIN WITHIN OR NEAR RED FLAG CRITERIA THROUGH MOST OF
THE NIGHT RESULTING IN ACTIVE BURNING CONDITIONS THROUGH THE
NIGHT. MORE WIDESPREAD RED FLAG CONDITIONS WILL REDEVELOP AGAIN
EARLY FRIDAY MORNING.

AZZ146>148-012300-
/O.UPG.KTWC.FW.A.0007.130502T1500Z-130503T0100Z/
/O.NEW.KTWC.FW.W.0010.130502T1500Z-130503T1900Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
351 AM MST WED MAY 1 2013

...RED FLAG WARNING IN EFFECT FROM 8 AM THURSDAY TO NOON MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO NOON MST
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...ALL OF FIRE WEATHER ZONE 148 (COCHISE... 
  SOUTHERN GRAHAM...SANTA CRUZ...AND EASTERN PIMA COUNTIES) FAR 
  EASTERN PORTIONS OF FIRE WEATHER ZONE 147 (SOUTHEAST PINAL 
  COUNTY) AND FAR SOUTHERN PORTIONS OF FIRE WEATHER ZONE 146 
  (GILA RIVER VALLEY). 

* TIMING...FROM 8 AM MST THURSDAY THROUGH NOON MST FRIDAY.

* WINDS...EAST TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS
  BETWEEN 35 AND 40 MPH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
  OVER EASTERN PORTIONS OF THE WARNED AREA THURSDAY THEN SPREAD
  OVER MORE WESTERN PORTIONS LATE THURSDAY NIGHT THROUGH FRIDAY
  MORNING.

* RELATIVE HUMIDITY...SINGLE DIGITS TO THE MIDDLE TEENS THROUGH THE
  MAJORITY OF THE WARNING PERIOD.

* IMPACTS...ANY FIRES THAT DO DEVELOP WILL HAVE THE POTENTIAL TO
  EXPERIENCE RAPID GROWTH AND SPREAD AS WELL AS CONTINUE ACTIVELY
  BURNING THROUGH THURSDAY NIGHT DUE TO THE EXPECTED WINDS AND
  POOR OVERNIGHT HUMIDITY RECOVERIES. OUTDOOR BURNING IS NOT
  RECOMMENDED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL WITHIN 48 HOURS. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

CERNIGLIA
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
5 follow-up statements
086 
WWUS85 KTWC 012103
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
203 PM MST WED MAY 1 2013

...CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON INTO
FRIDAY AFTERNOON ACROSS PORTIONS OF SOUTHEAST ARIZONA...

.DRY AND GUSTY EAST WINDS ARE EXPECTED TO DEVELOP THURSDAY
AFTERNOON...INCREASE THURSDAY NIGHT THEN DIMINISH EARLY FRIDAY
AFTERNOON. THE STRONGEST WINDS WILL INITIALLY BE OVER AREAS NEAR
THE NEW MEXICO BORDER THURSDAY...THEN SPREAD TO AREAS FURTHER
WEST THURSDAY NIGHT INTO FRIDAY. DRY AIR ACROSS THE REGION WILL
RESULT IN LOW AFTERNOON HUMIDITIES THURSDAY AND POOR TO VERY POOR
HUMIDITY RECOVERIES THURSDAY NIGHT. ALTHOUGH THE BEST TIMING FOR
WIDESPREAD RED FLAG CONDITIONS WILL BE THURSDAY EVENING AND LATE
FRIDAY MORNING...THERE IS THE POTENTIAL FOR LOCAL AREAS TO REMAIN
WITHIN OR NEAR RED FLAG CRITERIA MOST OF THE NIGHT.

AZZ146>148-021400-
/O.EXT.KTWC.FW.W.0010.130502T2100Z-130503T2100Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
203 PM MST WED MAY 1 2013

...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THURSDAY TO 2 PM MST
FRIDAY...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM THURSDAY TO 2 PM
MST FRIDAY. 

* AFFECTED AREA...ALL OF FIRE WEATHER ZONE 148 (COCHISE... 
  SOUTHERN GRAHAM...SANTA CRUZ...AND EASTERN PIMA COUNTIES) FAR 
  EASTERN PORTIONS OF FIRE WEATHER ZONE 147 (SOUTHEAST PINAL 
  COUNTY) AND FAR SOUTHERN PORTIONS OF FIRE WEATHER ZONE 146 
  (GILA RIVER VALLEY). 

* TIMING...THE RED FLAG WARNING IS VALID FROM 2 PM MST THURSDAY
  AFTERNOON THROUGH 2 PM MST FRIDAY AFTERNOON. WIDESPREAD RED FLAG
  CONDITIONS WILL BE PRESENT THURSDAY EVENING AND LATE FRIDAY
  MORNING...WITH THE POTENTIAL FOR LOCAL AREAS TO REMAIN WITHIN OR
  NEAR RED FLAG CRITERIA MOST OF THE NIGHT.

* WINDS...EAST TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS
  BETWEEN 35 AND 40 MPH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
  IN THE LOWER ELEVATIONS OVER EASTERN PORTIONS OF THE WARNED
  AREA THURSDAY NIGHT INTO FRIDAY MORNING.

* RELATIVE HUMIDITY...SINGLE DIGITS TO THE MIDDLE TEENS THURSDAY
  AFTERNOON AND EVENING...AS WELL AS FRIDAY LATE MORNING AND
  AFTERNOON. GENERALLY HIGHER HUMIDITY VALUES OF 15 TO 25 PERCENT
  WILL OCCUR OVERNIGHT...WITH ISOLATED LOCATIONS EXPERIENCING
  HUMIDITIES IN THE LOWER TEENS.

* IMPACTS...ANY FIRES THAT DO DEVELOP WILL HAVE THE POTENTIAL TO
  EXPERIENCE RAPID GROWTH AND SPREAD AS WELL AS CONTINUE ACTIVELY
  BURNING THROUGH THURSDAY NIGHT DUE TO THE EXPECTED WINDS AND
  POOR OVERNIGHT HUMIDITY RECOVERIES. OUTDOOR BURNING IS NOT
  RECOMMENDED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL WITHIN 48 HOURS. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT
WEATHER.GOV/TUCSON
986 
WWUS85 KTWC 021039
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
339 AM MST THU MAY 2 2013

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO
FRIDAY AFTERNOON ACROSS PORTIONS OF SOUTHEAST ARIZONA...

.DRY AND GUSTY EAST WINDS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...INCREASE TONIGHT THEN DIMINISH EARLY FRIDAY AFTERNOON.
THE STRONGEST WINDS WILL INITIALLY BE OVER AREAS NEAR THE NEW MEXICO
BORDER TODAY...THEN SPREAD TO AREAS FURTHER WEST TONIGHT INTO
FRIDAY. DRY AIR ACROSS THE REGION WILL RESULT IN LOW AFTERNOON
HUMIDITIES AND POOR TO VERY POOR HUMIDITY RECOVERIES TONIGHT.
ALTHOUGH THE BEST TIMING FOR WIDESPREAD RED FLAG CONDITIONS WILL BE
THIS EVENING AND FRIDAY MORNING...THERE IS THE POTENTIAL FOR LOCAL
AREAS TO REMAIN WITHIN OR NEAR RED FLAG CRITERIA MOST OF THE NIGHT.

AZZ146>148-022330-
/O.CON.KTWC.FW.W.0010.130502T2100Z-130503T2100Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
339 AM MST THU MAY 2 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM MST FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM MST FRIDAY. 

* AFFECTED AREA...ALL OF FIRE WEATHER ZONE 148 (COCHISE... 
  SOUTHERN GRAHAM...SANTA CRUZ...AND EASTERN PIMA COUNTIES) FAR 
  EASTERN PORTIONS OF FIRE WEATHER ZONE 147 (SOUTHEAST PINAL 
  COUNTY) AND FAR SOUTHERN PORTIONS OF FIRE WEATHER ZONE 146 
  (GILA RIVER VALLEY). 

* TIMING...THE RED FLAG WARNING IS VALID FROM 2 PM MST THIS
  AFTERNOON THROUGH 2 PM MST FRIDAY AFTERNOON. WIDESPREAD RED FLAG
  CONDITIONS WILL BE PRESENT THIS EVENING AND LATE FRIDAY
  MORNING...WITH THE POTENTIAL FOR LOCAL AREAS TO REMAIN WITHIN OR
  NEAR RED FLAG CRITERIA MOST OF THE NIGHT.

* WINDS...EAST TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS BETWEEN
  35 AND 40 MPH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE
  LOWER ELEVATIONS OVER EASTERN PORTIONS OF THE WARNED AREA TONIGHT
  INTO FRIDAY MORNING.

* RELATIVE HUMIDITY...SINGLE DIGITS TO THE MIDDLE TEENS THIS
  AFTERNOON AND EVENING...AS WELL AS FRIDAY LATE MORNING AND
  AFTERNOON. GENERALLY HIGHER HUMIDITY VALUES OF 15 TO 25 PERCENT
  WILL OCCUR OVERNIGHT...WITH ISOLATED LOCATIONS EXPERIENCING
  HUMIDITIES IN THE LOWER TEENS.

* IMPACTS...ANY FIRES THAT DO DEVELOP WILL HAVE THE POTENTIAL TO
  EXPERIENCE RAPID GROWTH AND SPREAD AS WELL AS CONTINUE ACTIVELY
  BURNING THROUGH THURSDAY NIGHT DUE TO THE EXPECTED WINDS AND POOR
  OVERNIGHT HUMIDITY RECOVERIES. OUTDOOR BURNING IS NOT RECOMMENDED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL WITHIN 48 HOURS. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
957 
WWUS85 KTWC 022101
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
201 PM MST THU MAY 2 2013

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO FRIDAY
AFTERNOON ACROSS PORTIONS OF SOUTHEAST ARIZONA...

.DRY AND GUSTY EAST WINDS CONTINUE TO DEVELOP THIS AFTERNOON.
THESE WINDS WILL INCREASE IN STRENGTH TONIGHT THEN DIMINISH EARLY
FRIDAY AFTERNOON. THE STRONGEST WINDS WILL INITIALLY BE OVER AREAS
NEAR THE NEW MEXICO BORDER THIS AFTERNOON...THEN SPREAD TO AREAS
FURTHER WEST TONIGHT INTO FRIDAY. DRY AIR ACROSS THE REGION WILL
RESULT IN LOW AFTERNOON HUMIDITIES AND POOR TO VERY POOR HUMIDITY
RECOVERIES TONIGHT. ALTHOUGH THE BEST TIMING FOR WIDESPREAD RED
FLAG CONDITIONS WILL BE EARLY THIS EVENING AND DURING THE MID-
MORNING HOURS FRIDAY...THERE IS THE POTENTIAL FOR LOCAL AREAS TO
REMAIN WITHIN OR NEAR RED FLAG CRITERIA MOST OF THE NIGHT.

AZZ146>148-031400-
/O.CON.KTWC.FW.W.0010.000000T0000Z-130503T2100Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
201 PM MST THU MAY 2 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY. 

* AFFECTED AREA...ALL OF FIRE WEATHER ZONE 148 (COCHISE... 
  SOUTHERN GRAHAM...SANTA CRUZ...AND EASTERN PIMA COUNTIES) FAR 
  EASTERN PORTIONS OF FIRE WEATHER ZONE 147 (SOUTHEAST PINAL 
  COUNTY) AND FAR SOUTHERN PORTIONS OF FIRE WEATHER ZONE 146 
  (GILA RIVER VALLEY). 

* TIMING...THE RED FLAG WARNING IS VALID FROM 2 PM MST THIS
  AFTERNOON THROUGH 2 PM MST FRIDAY AFTERNOON. WIDESPREAD RED FLAG
  CONDITIONS WILL BE PRESENT EARLY THIS EVENING AND DURING THE
  MID-MORNING HOURS FRIDAY...WITH THE POTENTIAL FOR LOCAL AREAS
  TO REMAIN WITHIN OR NEAR RED FLAG CRITERIA MOST OF THE NIGHT.

* WINDS...EAST TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
  MPH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE LOWER
  ELEVATIONS OVER EASTERN PORTIONS OF THE WARNED AREA. 

* RELATIVE HUMIDITY...SINGLE DIGITS TO THE MIDDLE TEENS THIS
  AFTERNOON AND EVENING...AS WELL AS FRIDAY MID-MORNING AND
  AFTERNOON FRIDAY. GENERALLY HIGHER HUMIDITY VALUES OF 15 TO 25
  PERCENT WILL OCCUR OVERNIGHT...WITH ISOLATED LOCATIONS
  EXPERIENCING HUMIDITIES IN THE LOWER TEENS.

* IMPACTS...ANY FIRES THAT DO DEVELOP WILL HAVE THE POTENTIAL TO
  EXPERIENCE RAPID GROWTH AND SPREAD AS WELL AS CONTINUE ACTIVELY
  BURNING THROUGH THURSDAY NIGHT DUE TO THE EXPECTED WINDS AND
  POOR OVERNIGHT HUMIDITY RECOVERIES. OUTDOOR BURNING IS NOT
  RECOMMENDED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL WITHIN 48 HOURS. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
448 
WWUS85 KTWC 031006
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
306 AM MST FRI MAY 3 2013

...CRITICAL FIRE WEATHER CONDITIONS INTO THIS AFTERNOON ACROSS
PORTIONS OF SOUTHEAST ARIZONA...

.DRY AND GUSTY EAST WINDS WILL CONTINUE ACROSS THE AREA THROUGH
THE MORNING HOURS THEN EASE THIS AFTERNOON. THAT COMBINED WITH LOW
RELATIVE HUMIDITY LEVELS WILL ALLOW THE LOCALIZED RED FLAG
CONDITIONS EARLY THIS MORNING TO BECOME WIDESPREAD BY MID MORNING. 

AZZ146>148-032100-
/O.CON.KTWC.FW.W.0010.000000T0000Z-130503T2100Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
306 AM MST FRI MAY 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* AFFECTED AREA...ALL OF FIRE WEATHER ZONE 148 (COCHISE... 
  SOUTHERN GRAHAM...SANTA CRUZ...AND EASTERN PIMA COUNTIES) FAR 
  EASTERN PORTIONS OF FIRE WEATHER ZONE 147 (SOUTHEAST PINAL 
  COUNTY) AND FAR SOUTHERN PORTIONS OF FIRE WEATHER ZONE 146 
  (GILA RIVER VALLEY). 

* TIMING...THE RED FLAG WARNING IS VALID THROUGH 2 PM MST THIS
  AFTERNOON. LOCALIZED RED FLAG CONDITIONS EARLY THIS MORNING ARE
  EXPECTED TO BECOME MORE WIDESPREAD BY THE MID MORNING HOURS. 

* WINDS...EAST TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
  MPH. THE WINDS WILL EASE DURING THE AFTERNOON HOURS. 

* RELATIVE HUMIDITY...HUMIDITY VALUES OF 15 TO 25 PERCENT EARLY
  THIS MORNING WILL DROP BELOW 15 PERCENT BY MID
  MORNING...BOTTOMING OUT BETWEEN 5 AND 15 PERCENT DURING THE
  AFTERNOON. 

* IMPACTS...ANY ONGOING OR NEW FIRES WILL HAVE THE POTENTIAL TO
  EXPERIENCE RAPID GROWTH AND SPREAD DUE TO THE STRONG AND GUSTY
  WINDS AND LOW RELATIVE HUMIDITY LEVELS. OUTDOOR BURNING IS NOT
  RECOMMENDED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL WITHIN 48 HOURS. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

CERNIGLIA
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
114 
WWUS85 KTWC 032053
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
153 PM MST FRI MAY 3 2013

AZZ146>148-032200-
/O.EXP.KTWC.FW.W.0010.000000T0000Z-130503T2100Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
153 PM MST FRI MAY 3 2013

...RED FLAG WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON.

WIND SPEEDS HAVE DECREASED BELOW RED FLAG CONDITIONS AND WILL
CONTINUE TO DIMINISH THROUGH THE AFTERNOON. THEREFORE THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 2 PM MST.

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 1, 3:50 AM MST, 1 minute earlier.

Area forecast discussion, May 1, 3:50 AM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
350 AM MST WED MAY 1 2013

.SYNOPSIS...EXPECT DRY CONDITIONS WITH A GRADUAL COOLING TREND INTO
THIS WEEKEND. STRONG AND GUSTY EAST WINDS WILL OCCUR THURSDAY
THROUGH FRIDAY MORNING. A LOW PRESSURE SYSTEM WILL THEN BRING A
SLIGHT CHANCE OF SHOWERS ON MONDAY ALONG WITH ADDITIONAL COOLING.

&&

.DISCUSSION...UPPER TROUGH OVER THE NRN ROCKIES EARLY THIS MORNING
WILL MOVE EAST AND DEEPEN OVER THE CENTRAL CONUS THURSDAY. THE
DEEPENING UPPER TROUGH WILL PUSH A BACKDOOR FRONTAL BOUNDARY INTO
FAR ERN SECTIONS THURSDAY. A TIGHT SURFACE PRESSURE GRADIENT WILL
SUPPORT BREEZY TO WINDY CONDITIONS THUR...AND GUSTY ELY WINDS ARE
FORECAST TO CONTINUE THURSDAY NIGHT THRU FRIDAY MORNING.

WINDS WILL DIMINISH FRI AFTERNOON AS THE SURFACE PRESSURE GRADIENT
LOOSENS. THERE IS THE POTENTIAL FOR AREAS OF BLOWING DUST TO OCCUR.
HOWEVER...WILL DEFER THIS NOTION TO SUBSEQUENT SHIFTS TO INSERT INTO
THE OFFICIAL FORECAST. OTHERWISE...VERY DRY CONDITIONS WILL CONTINUE
INTO THIS WEEKEND.

01/00Z GFS/ECWMF WERE SIMILAR WITH DEPICTING A PATTERN CHANGE
BEGINNING SAT AND CONTINUING INTO EARLY NEXT WEEK. FLOW ALOFT IS
PROGGED TO BECOME INCREASINGLY WLY SAT AS UPPER TROUGH DEVELOPS OVER
THE GREAT BASIN REGION. FLOW ALOFT TO BECOME SWLY SUN AS LOW
PRESSURE DEEPENS JUST OFF THE CENTRAL CALIFORNIA COAST.

BY MON...THERE WERE CONSIDERABLE DIFFERENCES BETWEEN THE GFS/ECMWF
QPF/S ACROSS SE AZ...ALTHOUGH BOTH UPPER LEVEL PATTERNS WERE FAIRLY
SIMILAR. THE ECWMF WAS MARKEDLY WETTER VERSUS THE GFS...AND
WIDESPREAD ALBEIT FAIRLY LIGHT QPF/S WERE PROGGED ACROSS SE AZ.
THUS...THE GFS WAS CONSIDERABLY DRIER VERSUS THE ECMWF...AND KEPT
THE BULK OF MEASURABLE RAINFALL NORTH OF THIS FORECAST AREA.

AT ANY RATE...MADE ONLY VERY MINOR MODIFICATIONS TO THE GRIDDED DATA
POP FIELDS FOR MON. THE OFFICIAL FORECAST DEPICTS A SLIGHT CHANCE OF
SHOWERS AREA-WIDE MON. FOR MON NIGHT...HAVE LIMITED A SLIGHT CHANCE
OF SHOWERS TO ONLY THE WHITE MOUNTAINS WITH DRY CONDITIONS
ELSEWHERE. OPTED FOR DRY CONDITIONS AREA-WIDE NEXT TUE BASED ON THE
01/00Z GFS/ECMWF SOLUTIONS.

HIGH TEMPS THIS AFTERNOON WILL BE ABOUT 5 DEGS F OR SO COOLER VERSUS
TEMPS ACHIEVED TUE AFTERNOON. VERY MINOR DAILY COOLING IS ON TAP
THUR-FRI FOLLOWED BY NO SIGNIFICANT CHANGE IN DAYTIME TEMPS THIS
WEEKEND. COOLER MON DUE TO THE PROSPECT OF INCREASED MOISTURE ACROSS
THE AREA.

&&

.AVIATION...SKC-FEW CLOUDS ABOVE 20K FT THRU EARLY THURSDAY MORNING
OR 02/12Z. SURFACE WIND THIS AFTERNOON WLY/NWLY 10-18 KTS WITH GUSTS
TO AROUND 25 KTS. THE STRONGEST WIND IS EXPECTED TO OCCUR ACROSS THE
SAFFORD VALLEY AND PARTICULARLY KSAD. OTHERWISE...SURFACE WIND
MOSTLY LESS THAN 10 KTS. EXPECT STRONG AND GUSTY EAST WINDS TO OCCUR
BY THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY MORNING. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FROM 8 AM THURSDAY
TO NOON MST FRIDAY FOR ALL OF FIRE WEATHER ZONE 148...THE FAR
EASTERN PORTION OF FIRE WEATHER ZONE 147...AND THE FAR SOUTHERN
PORTION OF FIRE WEATHER ZONE 146. THE COMBINATION OF VERY LOW
RELATIVE HUMIDITIES...STRONG AND GUSTY EAST TO SOUTHEAST WINDS...
AND A VERY HIGH FIRE DANGER RATING WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

WIDESPREAD FIRE WEATHER CONDITIONS ARE MOST LIKELY TO OCCUR FROM
LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON...AND AGAIN FROM
LATE THURSDAY NIGHT INTO FRIDAY MORNING. WINDS MAY DIMINISH SOMEWHAT
THURSDAY EVENING LEADING TO ONLY LOCALIZED RED FLAG CONDITIONS.
CONFIDENCE IN THE SCENARIO OF DIMINISHING WINDS THURSDAY EVENING IS
SOMEWHAT LOW AT THIS TIME.

OTHERWISE...DRY CONDITIONS WILL PREVAIL THROUGH SUNDAY NIGHT. EXPECT
DAYTIME MINIMUM RELATIVE HUMIDITIES TO BE IN THE SINGLE DIGITS TO
THE LOWER TEENS WITH POOR OVERNIGHT RECOVERIES. WEST TO NORTHWEST
WINDS WILL OCCUR THIS AFTERNOON...WITH LOCALLY BREEZY CONDITIONS
PARTICULARLY IN THE GILA RIVER VALLEY INCLUDING SAFFORD.

EXPECT MARKEDLY LESS WIND BY LATE FRIDAY AND A FAIRLY LIGHT WIND
REGIME WILL PREVAIL SATURDAY. THEREAFTER...SOME BREEZINESS WILL
OCCUR SUNDAY INTO MONDAY. HOWEVER...MOISTURE IS EXPECTED TO INCREASE
FOR A SLIGHT CHANCE OF SHOWERS AREA-WIDE ON MONDAY. DRY CONDITIONS
WILL THEN RETURN ON TUESDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
   RED FLAG WARNING FROM 8 AM THURSDAY TO NOON MST FRIDAY FOR
   FIRE ZONE 148...FAR EASTERN PORTION OF FIRE ZONE 147...
   AND THE FAR SOUTHERN PORTION OF FIRE ZONE 146.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

DISCUSSION...BF
AVIATION/FIRE WEATHER...CERNIGLIA
Hazardous weather outlook, Apr 30, 2:19 PM MST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
219 PM MST TUE APR 30 2013

AZZ503-504-506>509-511>514-011415-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
219 PM MST TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO WEATHER HAZARDS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH HAS BEEN POSTED FOR THURSDAY AS DRY
CONDITIONS COMBINED WITH STRONG AND GUSTY WINDS WILL LIKELY CREATE
CRITICAL FIRE WEATHER CONDITIONS. NO WEATHER HAZARDS ARE EXPECTED
AFTER THURSDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT
WEATHER.GOV/TUCSON

Nearby

Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.